Can anyone help me? I have been taking anti-depressants for the last 5 years. I take a drug called Mirtazapaine. It is notorius for weight gain. I am not sure whether it encourages cravings or actually affects the metabolism and makes you fatter. I have been active running a half marathon in 2013. But I cannot shift a significant amount if weight. I need to lose at least 3 stone. The issue has been awful withdrawal symptoms from the drug as I have tried to reduce my dosage. Can anybody help me understand the link between the drug and weight gain. Am I trapped whilst taking the drug?

4 Replies


    I cant find anything on NHS sites.

    It seems the drug causes huge increase in appetite and craving for carbohydrate for which we need self control. .

    It's best to talk to your GP. Good luck.

  • Thank you.

  • Get some advice from your gp or local pharmacists, mine offer a service where they will go through your meds with you and see of they are necessary or if needing a new dose etc so may be able to help you reduce your dosage.

  • Thank you

You may also like...